MAUDE Adverse Event Report: IRIDEX CORPORATION; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of an adverse event from literature review.A study was conducted to investigate the clinical efficacy and safety profile of micropulse transscleral cyclophotocoagulation (mp-cpc) in patients with refractory glaucoma.The study noted 2 patients with phthisis,7 patients with hypotony and 13 patient with loss of visual acuity after micropulse transscleral cyclophotocoagulation.The study concluded that mp-cpc is an effective treatment for patients with refractory glaucoma and that shorter treatment times with more frequent repeat treatments may be considered given the incidence of significant vision loss in this study.No patient followup information has been provided in the article.Literature reference: "clinical efficacy and safety profile of micropulse transscleral cyclophotocoagulation in refractory glaucoma - pubmed." pubmed, https://pubmed.Ncbi.Nlm.Nih.Gov/29521718/.

Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
MDR Report Key12264051
Report Number2939653-2021-00005
Device Sequence Number17408605
Product Code HQF
UDI-Device Identifier00813125016555
UDI-Public0100813125016555
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;